Well, does anyone have experience with Occipital headaches and the failure of RFA (raido frequency ablation or rhizotomy). I don't know what happened but the headaches returned about 3.5 weeks after the last procedure and they are much worse. I had levels C3, 4, 5, and 6 on both sides done and man the headaches are worse now that they returned. Spoke with the doctor who did procedure he mumbled "neuropathic pain" presribed Gabapentin and then said I ask too many questions (this was phone consult and all I asked was 1. Did procedure fail? 2. Was lesioning incomplete? and 3. Are the nerves regenerating already? he blew me off and then rescheduled my followup appointment for 2 months from now.
I have osteoarthritis and stenosis with facet joint degeneration. I was not having neck pain when this started only extremely chronic painful bilateral headaches eminating from the sub occipital areas in my head not my neck. Now I have headaches worse than before and neck spasms with really weird shotting pains in my neck and it feels like something is twisitng in my neck. These headaches cause me to not be able to get out of bed for days at a time, no opiod works on these, the Gabapentin is working but I am in a fog all the time and with the Elavil which I use to sleep I can't wake up to my alarm clock in the am.
I had a v3 neurectomy (the MD drilled a hole in my mandible to get to it). I was totally pain free for 17 days, then the pain came back worse than before. One thing I've noticed on these forums, the patients with failed procedures don't get answers to their questions. I think the docs need to realize that not all people "sue" for bad results. BUT, each of us who have a failed procedure STILL need medical attention. I know how you feel. Keep searching for the truth.
I too had a cervical RF in May 2007. I was fine for 2 days following and then on the 3rd day I experienced the worst neck pain I've ever had! I also have osteoarthritis, degenerative disk disease and bone spurs. My doctor ALSO said neuropathic pain, prescribed prednisone and sent me on my way. I desperately searched for another physician to help me with the new pain in addition to the old pain. I have been taking Lyrica for about 3 months now and it has helped with the burning and stabbing pain, but I have yet to have a pain-free moment since this all started. My new physician is encouraging though and is planning on placing a spinal stimulator in my spine to interrupt the pain signals. It won't stop the muscle spasms, but hopefully will help with the 'neurogenic/neuropathic' pain. Also, the skin on my neck has felt like it has a severe sunburn since the RF as well. Anyway, hope you find answers and a refuge for your pain too. Sincerel, JZ
i too was offerd a nerve stimulatior ,however i declined due to it not actualy fixing the problem , and of the people who i had met who had a nerve stimulator said that it didnt reduce the pain much or enought to recomend it to anyone else.
I had and once again have Left sided Head, Neck and shoulder pain/spasms starting in 1999. In 2002 or 2003 I had Rhizotomies of the left sided cervical spine and left sided occipital lobe (coming out of the spine there but innervate the left forehead) after 2 slip and falls on my back (hitting the occipital lobe (back) of my head) . Physical Therapy in Jan.1999 through Dec.2001 had helped 2 times but the third time 2001 the Physical Therapist put too much weight on while stretching my cervical spine and PT never helped in a recovery since then only helped decreasing pain/spasms from other procedures that failed. In 2002 or 2003 the first Rhizotomy with followup epidurals eventually gave me 8-9 years of relief. I went back to school and became an RN. then after working a few years It came back and second upper and lower Left sided Rhizotomies failed..Spasms are back tried other procedures at MHNI but no one knows why they failed either!!! Your probably right an incomplete root frying (severing) is the most likely possibility. I had a facet block (precursor for a Rhizotomy) in 2013 but that just stirred things up more and had to go to PT to calm back down some only, no cure there. Maybe occipital lobe rhizotomies might help or epidurals (with long acting corticosteroids) might help? One Neurologist suggested Botox. Not for me!!! I just take Zanaflex 8 mg (max dose) prophylactically every night (12;30 am) and with the spasms that break out 7-8 hours later. Most of my spasms are between 2 am to 10 am so that is why I take meds at 12:30 am. It does spare me some spasms and reduces the length and severity of the spasms. I also take Klonopin nightly to help deal with the pain/spasms but very dangerous (suicides / addictive) and Tramadols (Ultrams) 2-50 mg for severely painful ones. I am also on BP meds that cause low energy along with the muscle relaxers and klonopin but that's how I survive. I do get a day off here and there but I am on SSDI since no definitive treatment (no energy either plus fogginess) so far. Maybe the Mayo Clinic in Minnesota may have something for you? I am not optimistic. What I do may help you (prophylactic Zanaflex). I did try Flexeril with the klonopin but that doped me up longer on the days I did not need Tramadols. Zanaflex less so. Get the Zanaflex tablets not the capsules they cost less with Humana Walmart class 1 or 2 not 3 or 4(more costly). Tramadol 100 mg works for me with 1mg Klonopin and 8mg Zanaflex may have to wait an hour or two for it to kick in. Still foggy most of day with all together.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.